MAUDE Adverse Event Report: TUSKER MEDICAL TULA CONTROL UNIT SPARE; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL TULA CONTROL UNIT SPARE; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number TYMB001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Tula iontophoresis system provides an electrical dose of 6.36mamin to drive ions of lidocaine and epinephrine into the tympanic membrane in a ~10-12 minute application.
 
Event or Problem Description
It was reported that during bilateral tula tube placement, the tymbion was warmed utilizing the tymbion warmer to desired temperature prior the patient's arrival.The doctor inspected the patient's auditory canals and sized the patient to a ep3g earplug bilaterally before assembling the bilateral kit.The patient's ear canals were filled with tymbion.In the first stage of iontophoresis the patient experienced significant discomfort and the doctor set the control unit to reduce mode.The patient became non-compliant and the doctor paused the therapy.After a short break tymbion iontophoresis was resumed on the patient's left side, with the left auditory canal positioned in a vertical orientation.Several leaks and control unit alert lights were observed before iontophoresis was concluded successfully on the patient's left side.The doctor then repositioned the patient and resumed iontophoresis on the patient's right side with the right auditory canal positioned in a vertical orientation.Iontophoresis was concluded successfully on the patient's right side.The doctor observed the anterior-inferior quadrant of the tympanic membrane of the patient's right ear under magnification, and then attempted to test the tympanic membrane for adequate anesthesia employing a tm-tap technique with the retracted tip of the tube delivery system.The patient immediately displayed behavior that indicated significant discomfort and began to cry.The doctor then observed the anterior-inferior quadrant of the tympanic membrane of the patient's left ear under magnification, and attempted to test the tympanic membrane for adequate anesthesia employing a tm-tap technique with the retracted tip of the tube delivery system.The patient immediately displayed behavior that indicated significant discomfort and began to cry.The doctor remarked that the tympanic membrane appeared to not be adequately anesthetized following the tymbion iontophoresis therapy.An unsuccessful attempt was made to place a tula tube on the patient's left side.The patient immediately displayed behavior that indicated significant discomfort and began to cry.The case was aborted and rescheduled the procedure for the operative room.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A visual inspection found a tulakit2 ¿ tula bilateral kit lot 21120601 was returned.No tymbion was received.The kit contained one unopened tds114g.The other tds114g was not returned.The iontophoresis control unit, iocntrl was also received.Two earsets were returned with the size 3 green ear plugs from ep3g lot 21111201 attached.The coil was in good condition and no damage was noted.Residue resembling earwax was noted on the exterior of the ear plugs.A functional evaluation could not be performed because the reported device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An investigation performed by the supplier did not reveal any anomalies and all tests were within specification.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include patient preparation or failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A visual inspection found a tulakit2 ¿ tula bilateral kit lot 21120601 was returned.No tymbion was received.The kit contained one unopened tds114g.The other tds114g was not returned.The iontophoresis control unit, iocntrl was also received.Two earsets were returned with the size 3 green ear plugs from ep3g lot 21111201 attached.The coil was in good condition and no damage was noted.Residue resembling earwax was noted on the exterior of the ear plugs.A functional evaluation could not be performed because the reported device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An investigation performed by the supplier did not reveal any anomalies and all tests were within specification.A clinical review states that the definitive root cause of the reported event could not be determined; however, a user-related technique may have been a contributing factor.Although the ifu for the tula does caution, ¿the left and right ears may require different size earplugs.If solution is seen leaking from around the earplug, adequate seal has not been achieved.In addition to, confirming the tm is sufficiently numb to proceed with tube placement by observing the patient reaction to the touch on the tm.¿.The impact to the patient beyond the reported significant discomfort and the aborted procedure could not be determined.No product deficiencies were identified and a root cause of the reported event could not be determined.Factors that could have contributed to the reported event include patient preparation or failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TULA CONTROL UNIT SPARE
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14029168
Report Number3012130335-2022-00003
Device Sequence Number17341320
Product Code QJA
UDI-Device Identifier00840128600139
UDI-Public840128600139
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Catalogue NumberTYMB001
Device Lot Number21101901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer06/14/2022
06/01/2023
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/16/2022
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale